Alert archive / Nevada / Red Flag Warnings in 2018

Red Flag Warning 18, NWS Elko, NV

September 22, 2018Elko County, Nevada

NWS Elko, NV issued this red flag warning at Sep 22, 2018, 10:31 AM PDT for Elko County, Nevada. It took effect at Sep 23, 2018, 11:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 22, 2018, 10:31 AM PDT (17:31 UTC)
In effect from
Sep 23, 2018, 11:00 AM PDT
Expired
Sep 23, 2018, 9:00 PM PDT
In force
10 hr
Issued by
NWS Elko, NV

County Elko County, NV

The radar

The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 17:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 5.5 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2018-09-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2018-09-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3535 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

784 
WWUS85 KLKN 221731
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
1031 AM PDT Sat Sep 22 2018

...Low Pressure Brings Gusty Winds this Weekend...

.A low pressure system will be moving through the state over the
weekend. Relative Humidity levels will continue to be low as
winds become gusty. Most areas will be affected today, then
eastern Nevada will continue to have gusty winds and low humidity
values on Sunday as the system works its way through the Great 
Basin.

NVZ455-457-240400-
/O.UPG.KLKN.FW.A.0015.180923T1800Z-180924T0400Z/
/O.NEW.KLKN.FW.W.0018.180923T1800Z-180924T0400Z/
/O.CON.KLKN.FW.W.0017.180922T2000Z-180923T0300Z/
White Pine County-
Northern Nye County/Lander and Eureka Counties South of Highway
50-
1031 AM PDT Sat Sep 22 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
455 AND 457...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM PDT SUNDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
455 AND 457...

The National Weather Service in Elko has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 11 AM to 9 PM PDT Sunday. The Fire Weather Watch is
no longer in effect.

* Affected Area...Fire Weather Zone 455 White Pine County and 
  Fire Weather Zone 457 Northern Nye County/Lander and Eureka 
  Counties South of Highway 50.

* Winds...Southwest 10 to 20 mph with gusts up to 40 mph.

* Relative Humidity...As low as 7 percent.

* Impacts...The combination of gusty winds and low humidity will 
  create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NVZ469-240400-
/O.NEW.KLKN.FW.W.0018.180923T1800Z-180924T0400Z/
/O.CON.KLKN.FW.W.0017.180922T2000Z-180923T0300Z/
Southwestern and Central Elko County-
1031 AM PDT Sat Sep 22 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
454...467...468 AND 469...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM PDT SUNDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 469...

The National Weather Service in Elko has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 11 AM to 9 PM PDT Sunday.

* Affected Area...Fire Weather Zone 469 Southwestern and Central 
  Elko County.

* Winds...Southwest 10 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 9 percent.

* Impacts...The combination of gusty winds and low humidity will 
  create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NVZ470-240400-
/O.NEW.KLKN.FW.W.0018.180923T1800Z-180924T0400Z/
Eastern Elko County-
1031 AM PDT Sat Sep 22 2018

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM PDT SUNDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 470...

The National Weather Service in Elko has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 11 AM to 9 PM PDT Sunday.

* Affected Area...Fire Weather Zone 470 Eastern Elko County.

* Winds...West 10 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 9 percent.

* Impacts...The combination of gusty winds and low humidity will 
  create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NVZ454-467-468-230300-
/O.CON.KLKN.FW.W.0017.180922T2000Z-180923T0300Z/
Central Lander and Eureka Counties-
Central and Western Humboldt County-
Eastern Humboldt County and Northwestern Elko County-
1031 AM PDT Sat Sep 22 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
454...467...468 AND 469...

* Affected Area...Fire Weather Zone 454 Central Lander and 
  Eureka Counties...Fire Weather Zone 467 Central and Western 
  Humboldt County and Fire Weather Zone 468 Eastern Humboldt 
  County and Northwestern Elko County.

* Winds...Southwest 15 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 8 percent.

* Impacts...The combination of gusty winds and low humidity will 
  create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

LW
4 follow-up statements
731 
WWUS85 KLKN 222113
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
213 PM PDT Sat Sep 22 2018

...Low Pressure Brings Gusty Winds this Weekend...

.A low pressure system will be moving across Nevada through 
Sunday. Relative Humidity levels will continue to be low as winds 
become gusty in the afternoon and evening. Most areas will be 
affected through this evening, then eastern Nevada will continue 
to have gusty winds and low humidity values on Sunday as the 
system works its way through the Great Basin.

NVZ455-457-469-240400-
/O.CON.KLKN.FW.W.0017.000000T0000Z-180923T0300Z/
/O.CON.KLKN.FW.W.0018.180923T1800Z-180924T0400Z/
White Pine County-
Northern Nye County/Lander and Eureka Counties South of Highway
50-Southwestern and Central Elko County-
213 PM PDT Sat Sep 22 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
455...457...AND 469...
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT 
SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER 
ZONES 455...457...AND 469...

* Affected Area...Fire Weather Zone 455 White Pine County...Fire 
  Weather Zone 457 Northern Nye County/Lander and Eureka 
  Counties South of Highway 50 and Fire Weather Zone 469 
  Southwestern and Central Elko County.

* Winds...Southwest 10 to 20 mph with gusts up to 40 mph.

* Relative Humidity...As low as 8 percent.

* Impacts...The combination of gusty winds and low humidity will 
  create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NVZ454-467-468-230300-
/O.CON.KLKN.FW.W.0017.000000T0000Z-180923T0300Z/
Central Lander and Eureka Counties-
Central and Western Humboldt County-
Eastern Humboldt County and Northwestern Elko County-
213 PM PDT Sat Sep 22 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
454...467...AND 468...

* Affected Area...Fire Weather Zone 454 Central Lander and 
  Eureka Counties...Fire Weather Zone 467 Central and Western 
  Humboldt County and Fire Weather Zone 468 Eastern Humboldt 
  County and Northwestern Elko County.

* Winds...Southwest 15 to 20 mph with gusts up to 30 mph.

* Relative Humidity...As low as 8 percent.

* Impacts...The combination of gusty winds and low humidity will 
  create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NVZ470-240400-
/O.CON.KLKN.FW.W.0018.180923T1800Z-180924T0400Z/
Eastern Elko County-
213 PM PDT Sat Sep 22 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT
SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONE 470...

* Affected Area...Fire Weather Zone 470 Eastern Elko County.

* Winds...Southwest 10 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 8 percent.

* Impacts...The combination of gusty winds and low humidity will 
  create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

LW
962 
WWUS85 KLKN 230937
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
237 AM PDT Sun Sep 23 2018


NVZ455-457-469-470-240400-
/O.CON.KLKN.FW.W.0018.180923T1800Z-180924T0400Z/
White Pine County-
Northern Nye County/Lander and Eureka Counties South of Highway
50-Southwestern and Central Elko County-Eastern Elko County-
237 AM PDT Sun Sep 23 2018

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONE 470...

* Affected Area...Fire Weather Zone 455 White Pine County...Fire 
  Weather Zone 457 Northern Nye County/Lander and Eureka 
  Counties South of Highway 50...Fire Weather Zone 469 
  Southwestern and Central Elko County and Fire Weather Zone 470 
  Eastern Elko County.

* Winds...West 10 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 6 percent.

* Impacts...The combination of gusty winds and low humidity will 
  create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
259 
WWUS85 KLKN 232114
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
214 PM PDT Sun Sep 23 2018

NVZ455-457-469-470-240400-
/O.CON.KLKN.FW.W.0018.000000T0000Z-180924T0400Z/
White Pine County-
Northern Nye County/Lander and Eureka Counties South of Highway
50-Southwestern and Central Elko County-Eastern Elko County-
214 PM PDT Sun Sep 23 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
455...457...469...AND 470.

* Affected Area...Fire Weather Zone 455 White Pine County...Fire 
  Weather Zone 457 Northern Nye County/Lander and Eureka 
  Counties South of Highway 50...Fire Weather Zone 469 
  Southwestern and Central Elko County and Fire Weather Zone 470 
  Eastern Elko County.

* Winds...West 10 to 20 mph with gusts up to 35 mph.

* Relative Humidity...As low as 8 percent.

* Impacts...The combination of gusty winds and low humidity will 
  create critical fire weather conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

LW
281 
WWUS85 KLKN 240342
RFWLKN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Elko NV
842 PM PDT Sun Sep 23 2018

NVZ455-457-469-470-240445-
/O.EXP.KLKN.FW.W.0018.000000T0000Z-180924T0400Z/
White Pine County-
Northern Nye County/Lander and Eureka Counties South of Highway
50-Southwestern and Central Elko County-Eastern Elko County-
842 PM PDT Sun Sep 23 2018

...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
455...457...469 AND 470...

Winds have fallen below critical levels and will continue to
diminish through tonight.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Sep 22, 2:52 AM PDT, 7 hours 39 minutes earlier.

Area forecast discussion, Sep 22, 2:52 AM PDT, 7 hours 39 minutes before
Area Forecast Discussion
National Weather Service Elko NV
252 AM PDT Sat Sep 22 2018

.SYNOPSIS...Mostly sunny and warm today, with winds becoming
breezy at times this afternoon. A few degrees cooler on Sunday,
however dry and breezy conditions continue. The gradually cooling
trend continues Monday and Tuesday, however temperatures still
remain above normal.

&&

.SHORT TERM...Today through Sunday. Trough energy is dropping in
across the Pacific Northwest this morning which will result in
increased clouds across far northern NV, and some gusty winds this
afternoon across the entire CWA. On Sunday the trough moves over
northern NV which will knock high temperatures down a few degrees
from todays highs, and again result in some gusty afternoon winds.
That said, temperatures will remain above normal through the
weekend with continued dry weather.

.LONG TERM...Sunday night through next Friday.

Nevada will be juxtaposed between a Rex block in the Pacific and
a broad longwave trof over much of the U.S. to our east at the
start of next week. This will provide Nevada with a cooler
northwest flow through around mid week with Monday being the
coolest day of the week with highs in the upper 60s across
northern Elko county. Temperatures around or just below freezing
will be rather widespread in valleys Sunday night and Monday
night.

Towards the end of the week, rising heights and a warmer west to
southwest flow will bring temperatures back above normal into the
80s with lows in the 40s. GFS and ECMWF are hinting at a robust
trough moving through the region sometime next weekend as high
pressure across the northwest Pacific weakens and shifts
southward. This could bring an opportunity for rain and a chance
for higher elevation snow.

&&

.AVIATION...VFR conditions are expected at all stations through
the weekend. Winds will increase from the southwest Saturday
afternoon with gusts to 30 kts possible before 0100Z.

&&

.FIRE WEATHER...Warm and dry again today with the main change
being an increase in winds as a trough approaches from the
northwest. Dry and gusty again on Sunday, however a few degrees
cooler in most locations as the trough moves in over Nevada.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 1 PM this afternoon to 8 PM PDT this
evening for Central Lander and Eureka Counties-Central and
Western Humboldt County-Eastern Humboldt County and Northwestern
Elko County-Northern Nye County/Lander and Eureka Counties South
of Highway 50-Southwestern and Central Elko County-White Pine
County.

Fire Weather Watch from Sunday morning through Sunday evening
for Northern Nye County/Lander and Eureka Counties South of
Highway 50-White Pine County.

&&

96/93/93/96

Nearby

Red Flag Warnings in Nevada, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.